Lose weight by eating less salt! - Go on! - Try it! - You will feel so much better!
See my website
Wilde About Steroids

Read my Mensa article on Obesity and the Salt Connection

Read my Mensa article on Cruelty, Negligence and the Abuse of Power in the NHS: Fighting the System

Read about the cruel treatment I suffered at the Sheffield Dental Hospital: Long In The Toothache

You can contact me by email from my website. The site does not sell anything and has no banners, sponsors or adverts - just helpful information about how salt can cause obesity.

This blog has been exported to a new URL so that readers can leave Comments again. If you want to leave a Comment, please visit my 'new' blog, which has Comments enabled. The 'new' blog is Wilde About Obesity.

Sunday, November 08, 2009

Prescription drugs can make you very thirsty

There are many prescription drugs that often cause great thirst, particularly if you are taking a high dose. These include:
antidepressants, especially amitriptyline,
steroids, including prednisone, prednisolone, cortisone and hydrocortisone,
and other medications containing oestrogen - like some birth control medication (contraceptives),
some anti-psychotic drugs, including Zyprexa (aka olanzapine) and other psychotropic drugs,
and some anti-epileptic/anticonvulsant drugs, notably valproate (trade name Epilim).

The thirst is because sodium retention/fluid retention/weight gain/salt sensitivity is a harmful side-effect of these drugs. To prevent or reduce the weight gained, you need to cut down on salt and salty food, because the sodium retention has made you sensitive to salt.

prescribed steroids and HRT